MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.7 -11.0
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.7 mm micl 13.7 , -11.0 diopter, implantable collamer lens into the patients right eye (od) and removed it on (b)(6) 2018.During initial surgery due to observation of excessive vault and significant reduction of irido-corneal angles.On (b)(6) 2018 the lens was exchanged for a shorter length lens.The exchange resolved the problem.Additional information reported; patient has residual astigmatism with plans for prk (photorefractive keratectomy) in 1 month.
 
Additional Manufacturer Narrative
Corrected data: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7890067
Report Number2023826-2018-01348
Device Sequence Number16825719
Product Code MTA
UDI-Device Identifier00841542103589
UDI-Public00841542103589
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberMICL 13.7 -11.0
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR#UNK,LOT#UNK,CARTRIDGE#SPFC-45,LOT#UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR